Send to

Choose Destination
Arch Intern Med. 1989 Feb;149(2):449-50.

Tamoxifen withdrawal response. Report of a case.

Author information

University of Maryland Cancer Center, Baltimore 21201.


A postmenopausal patient with breast cancer with a left infrahilar lung mass was treated with tamoxifen. She became asymptomatic, but after having stable disease for eight months, she developed progressive increase in the size of the mass necessitating tamoxifen withdrawal. Complete resolution of the mass occurred following withdrawal of tamoxifen. Withdrawal responses, though known to occur with additive hormonal treatment, especially complete regression of metastatic disease as seen in our patient, is not widely recognized. Thus, when clinically possible, patients should be observed off treatment for up to six weeks, before initiating a new therapeutic modality.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center